Heart Rhythm Community
Could Atrial Flutters Be Caused By Ranexa
About This Community:

This patient support community is for discussions relating to heart rhythm issues, arrhythmia, irregular heartbeat, implanted defibrillators, pacemakers, and tachycardia.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Could Atrial Flutters Be Caused By Ranexa

I am 50 year old female with history of 2 MI's from coronary artery spasms.  Now have 3 stents in RCA from 3 separate episodes. I have recently been prescribed Ranexa @ 500 mg twice per day (along with diltiazem). I also take a host of other meds like protonix, plavix, aspirin, lipitor, imdur, carafate, nitro, iron, vitamin d, omega 3, etc.  I have been taking the ranexa for about 3 months to stop the spasms and angina and have felt great!  Now I am experiencing heart flutters and slamming heart beat frequently throughout the day and night for the last couple of weeks. The flutters don't coincide with exercise or exertion or stress but I do sometimes have chest pain with them.  The chest pain lasts longer than the flutters.  A friend told me that the flutters could result in a stroke.  Do I need to be concerned about this?  Could this be a side effect of the ranexa?  Would taking the sublingual nitro stop the fluttering or do I need to stop the ranexa?  Please advise.  Thx so much!  
Related Discussions
1137980_tn?1281289046
Hi read your post.....your friend is wrong....the flutters are not likely to cause a stroke unless there is some other underlying issues....what that friend is talking about probably is an increased heart rate  that could potentially throw a clot but it only happens to like 3% of patients.You should stop NO meds without talking to your heart doc first....ever.....
and nitro is definately NOT  a good idea to take for the fluttering that you are speaking of..it is never a good idea to mix around your meds...call the doc....let him/her tell you what the best course of treatment is these are all questions for your doctor or at the very least a pharmacist.  Number one rule....never listen to your friends unless they have an M.D at the end of their name Number two rule.....never stop or change your meds w/out speaking to your doctor Number Three Rule:  Refer to one and two...good luck i hope things work out for you and don't worry about the stroke thing...you're on some pretty good meds to ward off that possiblity.....
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
86819_tn?1378951092
Blank
Healthscreen results
Apr 16 by Bromley
6579347_tn?1388505968
Blank
mele48 One month anxiety-free! WOOT! Comment
Apr 16
1569985_tn?1328251082
Blank
DeltaDawn23 commented on MaryLL's status
Apr 15
Heart Rhythm Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Arrhythmias Answerers
1807132_tn?1318747197
Blank
michellepetkus
Chicago, IL
612551_tn?1247839157
Blank
Jerry_NJ
NJ
1423357_tn?1373023915
Blank
tom_h
Central, MA
1569985_tn?1328251082
Blank
DeltaDawn23
Ann Arbor, MI
1124887_tn?1313758491
Blank
is_something_wrong
Oslo, Norway
995271_tn?1312416925
Blank
itdood
PA